Chronic Pain Expert Forum
Chronic chest pain for the last few days?
About This Forum:

Questions in the Chronic Pain forum are answered by medical professionals and experts.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Chronic chest pain for the last few days?

I've been diagnosed with atrial tach and or sinus tach. I just spent six months in and out of hospitals for procedures and multiple ablations, which my last one worked for five weeks. I was diagnosed seven years ago, but was asymptomatic for seven years. After the last failed ablation, my docs told me to go to another hospital when I get bad again. My symptoms have somewhat changed , since my last er visit. I'm only tachy when I'm active ie.. standing, walking etc. However, the more I move the pain I have to endure all night long and into the day. I have more pain when I breathe and if I take deep breaths I find it hard to get air. The pain doesn't usually go with atrial tach, does it? MY symptoms get worse everyday, but I'm conviced that going to the hospital will result in another failed medication attempt.
Tags: Chest, Pain
Related Discussions
666151_tn?1311117976
I'm afraid that you are going to have to go back to the hospital-- for x-rays if nothing else.  And I think the hospital where you have been going is most appropriate, for a number of reasons.

You are correct; that kind of pain does not go with atrial (or any) tachycardia.  Yes, a person can get chest pain from ischemia (what happens during a heart attack) from the increased cardiac work during tachycardia, but that type of pain is not usually as you described-- for example is not affected by respiration.

Especially since the pain is getting worse, my fear is that you have something progressive that will eventually become dangerous.  During ablations, the tip of the catheter can in some cases perforate the heart or a blood vessel near the heart; that could lead to the slow accumulation of blood in the pericardium or mediastinum (the space in the middle of the chest).  As that blood accumulates the person could have pain or difficulty fully expanding the lungs.  Infection could cause similar things to happen.  Or if the catheter was inserted through your neck or from under your collar-bone, a common complication is the puncture of the lung on that side, which can make the lung collapse, making it painful and difficult to breathe deeply.

I'm not sure if the recommendation to change hospitals was due to insurance, frustration, or recognition that they are out of ideas-- but your doctors should be making a formal referral, not simply leaving you to fend for yourself.  If you go to another hospital with these symptoms, those doctors aren't going to know what the first docs did, and they will waste much time (and your money) re-doing things and waiting for records.

I recommend following up on this one quickly.  Burning holes in the heart is serious business, and the complications can be severe.  I wish you the best.

JJ
3 Comments
Blank
Avatar_f_tn
Thank you for your response, it was most helpful.
Blank
Avatar_f_tn
I did end up going back to my cardiologists, about three months later. After three months of intense pain, and the fact that I was wheelchair bound, it seemed to convince the docs that I had something else wrong with me. I recently saw a pain specialist, my lifesaver, and he diagnosed me with costochondritis. The motrin is working great and I have very little pain. Thank you for your help.

Mammaoftwins
Blank
Avatar_f_tn
A related discussion, Chronic back/neck/chest pain - Any input? was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank